Alert archive / Washington / Wind Advisories in 2019
Wind Advisory 16, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Nov 26, 2019, 2:59 PM PST. It took effect at Nov 26, 2019, 7:00 PM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2019, 2:59 PM PST (22:59 UTC)
- In effect from
- Nov 26, 2019, 7:00 PM PST
- Expired
- Nov 27, 2019, 3:07 AM PST
- In force
- 8 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
178 WWUS76 KSEW 262259 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 259 PM PST Tue Nov 26 2019 WAZ001-506-271230- /O.UPG.KSEW.WI.Y.0015.191127T1400Z-191128T1400Z/ /O.EXB.KSEW.HW.W.0004.191127T0300Z-191128T1400Z/ San Juan County-Western Skagit County- Including the cities of Friday Harbor, Mount Vernon, Anacortes, Sedro-Woolley, and Burlington 259 PM PST Tue Nov 26 2019 ...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 6 AM PST THURSDAY... * WHAT...North winds 30 to 45 mph with gusts up to 60 mph expected. * WHERE...San Juan County and Western Skagit County. * WHEN...From 7 PM this evening to 6 AM PST Thursday. * IMPACTS...Damaging winds may blow down trees and power lines. Power outages are possible. Travel may be difficult, especially for high profile vehicles. * SOME AFFECTED LOCATIONS...Friday Harbor, Eastsound and Mount Vernon. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. Use caution if you must drive. && $$ WAZ503-271230- /O.EXT.KSEW.HW.W.0004.191127T0300Z-191128T1400Z/ Western Whatcom County- Including the city of Bellingham 259 PM PST Tue Nov 26 2019 ...HIGH WIND WARNING NOW IN EFFECT FROM 7 PM THIS EVENING TO 6 AM PST THURSDAY... * WHAT...Northeast winds 30 to 45 mph with gusts up to 60 mph expected. * WHERE...Western Whatcom County. * WHEN...From 7 PM this evening to 6 AM PST Thursday. * IMPACTS...Damaging winds may blow down trees and power lines. Power outages are possible. Travel may be difficult, especially for high profile vehicles. * SOME AFFECTED LOCATIONS...Bellingham, Ferndale and Sumas. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. Use caution if you must drive. && $$ WAZ514-515-271230- /O.NEW.KSEW.WI.Y.0016.191127T0300Z-191128T1800Z/ Eastern Strait of Juan de Fuca-Western Strait of Juan De Fuca- Including the cities of Sequim, Clallam Bay, Joyce, and Sekiu 259 PM PST Tue Nov 26 2019 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST THURSDAY... * WHAT...Northeast winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Eastern Strait of Juan de Fuca and Western Strait of Juan De Fuca. * WHEN...From 7 PM this evening to 10 AM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ WAZ516-271230- /O.NEW.KSEW.WI.Y.0016.191127T0300Z-191128T1800Z/ North Coast- Including the cities of Beaver, Clearwater, Forks, La Push, Neah Bay, Ozette, and Queets 259 PM PST Tue Nov 26 2019 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST THURSDAY... * WHAT...Northeast winds 25 to 35 mph with gusts to 45 mph expected. * WHERE...North Washington Coast. * WHEN...From 7 PM this evening to 10 AM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
1 follow-up statement
466 WWUS76 KSEW 271107 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 307 AM PST Wed Nov 27 2019 WAZ516-271915- /O.UPG.KSEW.WI.Y.0016.000000T0000Z-191128T1800Z/ /O.EXB.KSEW.HW.W.0004.000000T0000Z-191128T1800Z/ North Coast- 307 AM PST Wed Nov 27 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM PST THURSDAY... The National Weather Service in Seattle has issued a High Wind Warning, which is in effect until 10 AM PST Thursday. The Wind Advisory is no longer in effect. * WHAT...Northeast winds 25 to 35 mph with gusts to 45 mph expected. Localized winds 35 to 45 mph with gusts to 60 mph expected near Neah Bay. * WHERE...North Washington Coast. * WHEN...Now until 10 AM PST Thursday. * IMPACTS...Damaging winds may blow down trees and power lines. Power outages are possible. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. Use caution if you must drive. A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WAZ514-515-271915- /O.UPG.KSEW.WI.Y.0016.000000T0000Z-191128T1800Z/ /O.EXB.KSEW.HW.W.0004.000000T0000Z-191128T1200Z/ Eastern Strait of Juan de Fuca-Western Strait of Juan De Fuca- 307 AM PST Wed Nov 27 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 4 AM PST THURSDAY... The National Weather Service in Seattle has issued a High Wind Warning, which is in effect until 4 AM PST Thursday. The Wind Advisory is no longer in effect. * WHAT...Northeast winds 25 to 35 mph with gusts up to 50 mph expected. Localized winds winds 35 to 45 mph with gusts to 60 mph expected for areas along the shore. * WHERE...Eastern Strait of Juan de Fuca and Western Strait of Juan De Fuca. * WHEN...Now until 10 AM PST Thursday. * IMPACTS...Damaging winds may blow down trees and power lines. Power outages are possible. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. Use caution if you must drive. A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WAZ001-503-506-271915- /O.CON.KSEW.HW.W.0004.000000T0000Z-191128T1400Z/ San Juan County-Western Whatcom County-Western Skagit County- 307 AM PST Wed Nov 27 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM PST THURSDAY... * WHAT...North winds 30 to 45 mph with gusts up to 60 mph expected. * WHERE...San Juan County and Western Skagit County. * WHEN...Now until 6 AM PST Thursday. * IMPACTS...Damaging winds may blow down trees and power lines. Power outages are possible. Travel may be difficult, especially for high profile vehicles. * SOME AFFECTED LOCATIONS...Friday Harbor, Eastsound and Mount Vernon. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. Use caution if you must drive. && $$ WAZ510-271915- /O.NEW.KSEW.WI.Y.0017.191127T1107Z-191128T1200Z/ Admiralty Inlet Area- 307 AM PST Wed Nov 27 2019 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PST THURSDAY... The National Weather Service in Seattle has issued a Wind Advisory, which is in effect until 4 AM PST Thursday. * WIND...North winds 25 to 35 mph with gusts up to 45 mph possible for areas along the northern coast. * SOME AFFECTED LOCATIONS...Areas along the northern coast. * TIMING...Now until 4 AM Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ www.weather.gov/seattle
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Nov 26, 9:10 AM PST, 5 hours 49 minutes earlier.
Area forecast discussion, Nov 26, 9:10 AM PST, 5 hours 49 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
910 AM PST Tue Nov 26 2019
.SYNOPSIS...Upper level trough over the area today will move south
tonight and Wednesday. Drying low level offshore flow developing
this afternoon and continuing into Saturday. The offshore flow
will peak Wednesday. Next chance of precipitation after today
Sunday and Monday as a system moves into the area from the south.
&&
.SHORT TERM /TODAY THROUGH THURSDAY/...The upper level trough
will shift south today with the forecast trending drier. The air
mass over the area will remain cool with snow levels around 1000
feet dropping overnight to below 500 feet. Strengthening low level
north to northeast gradients as a 975 mb low moves inland along the
Oregon/California border and high pressure builds over Northern
British Columbia. This will set up Fraser outflow with breezy/windy
conditions in the forecast for most of the inland areas. Strongest
winds over the Northwest Interior expected Wednesday morning into
Wednesday afternoon - ranging 25 to 45 mph with gusts as high as 60
mph with winds slightly weaker over western Skagit county. Breezy
northerly winds for the remainder of the area with the northerly
gradients relaxing a little late in the day Wednesday. Highs on
Wednesday will trend a bit cooler reaching only into the lower 40s.
Dry and cool weather will continue into Thursday with the upper
level trough remaining south of the area. Northerly gradients are
expected to continue to ease into Thursday. The winds will help keep
low temperatures up a little into Thursday morning but sheltered
areas Thursday morning will drop down to near 20 degrees with the
remainder of the area in the mid 20s to lower 30s. Highs Thursday
only near 40.
.LONG TERM /FRIDAY THROUGH MONDAY/...from previous
discussion...Models and ensembles remaining consistent in their
solutions keeping the dry and cool weather going over Western
Washington Friday and Saturday. System moving up from the south a
little faster on the models this morning with the precipitation band
moving over Western Washington on Sunday. ECMWF ensembles a little
weaker with the upper level low offshore which would argue for an
even faster solution. The air mass will be moderating on Sunday with
snow levels rising up to 1000-1500 feet. Increasing cloud cover
ahead of the system Saturday night into Sunday morning will result
in warmer low temperatures as well. If the precipitation starts
early enough there could be some areas of a rain/snow mix initially
but by late morning the precipitation type will be all rain.
Ensembles continue to be weaker with the feature offshore Monday
versus the operational run. A weaker solution will keep the trough
around longer so for now have kept some chance pops in the forecast
for Monday. A couple of cold nights Thursday night and Friday night
will all areas below freezing and colder locations dropping to near
20 degrees. Highs Friday and Saturday near 40. Temperatures a little
warmer for Sunday and Monday. Felton
&&
.AVIATION...Northwest flow aloft will weaken and turn east to
southeast today and tonight as a low moves inland to the south and a
weak upper trough moves over Western Washington. At the surface,
offshore flow will develop today and increase tonight as a rapidly
deepening low moves into southern Oregon and high pressure builds
over southern British Columbia. The air mass is slightly unstable
and somewhat moist.
Areas of low clouds this morning should break up later today as
offshore flow develops and the low levels dry. Otherwise, there will
be plenty of mid and high clouds - 10,000 feet and higher - over the
area today and tonight.
KSEA...Low clouds should break up this morning with mid and high
clouds after that through tonight. East to southeast wind 4-8 knots
will become north around midday today and then increase to 10-20
knots with higher gusts tonight. Schneider
&&
.MARINE...Offshore flow will develop today, increase tonight, peak
on Wednesday, then gradually ease Thursday and Friday. There will be
another minor uptick in the offshore on Saturday.
Northeast winds over the Northern Inland Waters and the Strait of
Juan de Fuca will increase rapidly late this afternoon and evening,
and then rise to gale tonight. Gale force northeast winds will
continue for these area on Wednesday and most of Wednesday night
before easing.
There will also be small craft advisory strength north to northeast
winds most other waters starting this afternoon or evening and
lasting into Thursday. Schneider
&&
.HYDROLOGY...River flooding not expected in the next 7 days.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...High Wind Warning from 6 AM Wednesday to 6 AM PST Thursday for
Western Whatcom County.
Wind Advisory from 6 AM Wednesday to 6 AM PST Thursday for San
Juan County-Western Skagit County.
PZ...Small Craft Advisory from 2 PM this afternoon to 9 PM PST
Wednesday for Coastal Waters From Cape Flattery To James
Island 10 To 60 Nm-Coastal Waters From Cape Flattery To
James Island Out 10 Nm-Coastal Waters From James Island To
Point Grenville 10 To 60 Nm-Coastal Waters From James
Island To Point Grenville Out 10 Nm-Coastal Waters From
Point Grenville To Cape Shoalwater 10 To 60 Nm-Coastal
Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Puget Sound and Hood Canal.
Small Craft Advisory for rough bar until 9 AM PST this morning
for Grays Harbor Bar.
Small Craft Advisory from 2 PM this afternoon to midnight PST
tonight for Central U.S. Waters Strait Of Juan De Fuca-East
Entrance U.S. Waters Strait Of Juan De Fuca-West Entrance
U.S. Waters Strait Of Juan De Fuca.
Gale Warning from midnight tonight to 4 AM PST Thursday for
Central U.S. Waters Strait Of Juan De Fuca-East Entrance
U.S. Waters Strait Of Juan De Fuca-West Entrance U.S.
Waters Strait Of Juan De Fuca.
Gale Warning from 7 PM this evening to 10 AM PST Thursday for
Northern Inland Waters Including The San Juan Islands.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 2:44 AM PST | Gale Watch | SEW | 6 hr | |
| Nov 26, 2:44 AM PST | Gale Warning | SEW | 49 hr | |
| Nov 26, 2:44 AM PST | Small Craft Advisory | SEW | 3 days | |
| Nov 26, 3:59 AM PST | High Wind Warning | SEW | San Juan | 46 hr |
| Nov 26, 3:59 AM PST | Wind Advisory | SEW | San Juan | 11 hr |
Nearby
Wind Advisories in Washington, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.